On Aronsson Equation and Deterministic Optimal Control

Soravia, Pierpaolo
April 2009
Applied Mathematics & Optimization;Apr2009, Vol. 59 Issue 2, p175
Academic Journal
When Hamiltonians are nonsmooth, we define viscosity solutions of the Aronsson equation and prove that value functions of the corresponding deterministic optimal control problems are solutions if they are bilateral viscosity solutions of the Hamilton-Jacobi-Bellman equation. We characterize such a property in several ways, in particular it follows that a value function which is an absolute minimizer is a bilateral viscosity solution of the HJB equation and these two properties are often equivalent. We also determine that bilateral solutions of HJB equations are unique among absolute minimizers with prescribed boundary conditions.


Related Articles

  • Long-time asymptotic solutions of convex Hamilton-Jacobi equations with Neumann type boundary conditions. Ishii, Hitoshi // Calculus of Variations & Partial Differential Equations;Sep2011, Vol. 42 Issue 1/2, p189 

    We study the long-time asymptotic behavior of solutions u of the Hamilton-Jacobi equation u( x, t) + H( x, Du( x, t)) = 0 in Ω × (0, ∞), where Ω is a bounded open subset of $${\mathbb{R}^n}$$, with Hamiltonian H = H( x, p) being convex and coercive in p, and establish the uniform...

  • SBV Regularity for Hamilton-Jacobi Equations in $${{\mathbb R}^n}$$. Bianchini, Stefano; De Lellis, Camillo; Robyr, Roger // Archive for Rational Mechanics & Analysis;Jun2011, Vol. 200 Issue 3, p1003 

    In this paper we study the regularity of viscosity solutions to the following Hamilton-Jacobi equations In particular, under the assumption that the Hamiltonian $${H\in C^2({\mathbb R}^n)}$$ is uniformly convex, we prove that D u and ∂ u belong to the class SBV(Ω).

  • A COMPACT UPWIND SECOND ORDER SCHEME FOR THE EIKONAL EQUATION.  // Journal of Computational Mathematics;Jul2010, Vol. 28 Issue 4, p489 

    No abstract available.

  • Pension funds with a minimum guarantee: a stochastic control approach. Di Giacinto, Marina; Federico, Salvatore; Gozzi, Fausto // Finance & Stochastics;2011, Vol. 15 Issue 2, p297 

    In this paper we propose and study a continuous-time stochastic model of optimal allocation for a defined contribution pension fund with a minimum guarantee. We adopt the point of view of a fund manager maximizing the expected utility from the fund wealth over an infinite horizon. In our model...

  • HOPF-TYPE ESTIMATES FOR SOLUTIONS TO HAMILTON-JACOBI EQUATIONS WITH CONCAVE-CONVEX INITIAL DATA. Nguyen Huu Tho; Duc Van, Tran // Electronic Journal of Differential Equations;2003, Vol. 2003, p1 

    We consider the Cauchy problem for the Hamilton-Jacobi equations with concave-convex initial data. A Hopf-type formula for global Lip-schitz solutions and estimates for viscosity solutions of this problem are ob-tained using techniques of multifunctions and convex analysis.

  • A Penalty Method for the Numerical Solution of Hamilton-Jacobi-Bellman (HJB) Equations in Finance. Witte, J. H.; Reisinger, C. // AIP Conference Proceedings;9/30/2010, Vol. 1281 Issue 1, p346 

    We present a simple and easy to implement method for the numerical solution of a rather general class of Hamilton-Jacobi-Bellman (HJB) equations. In many cases, the considered problems have only a viscosity solution, to which, fortunately, many intuitive (e.g. finite difference based)...

  • Metric viscosity solutions of Hamilton-Jacobi equations depending on local slopes. Gangbo, Wilfrid; Święch, Andrzej // Calculus of Variations & Partial Differential Equations;Sep2015, Vol. 54 Issue 1, p1183 

    We continue the study of viscosity solutions of Hamilton-Jacobi equations in metric spaces initiated in []. We present a more complete account of the theory of metric viscosity solutions based on local slopes. Several comparison and existence results are proved and the main techniques for such...

  • On the Large Time Behavior of Solutions of Hamilton-Jacobi Equations Associated with Nonlinear Boundary Conditions. Barles, Guy; Ishii, Hitoshi; Mitake, Hiroyoshi // Archive for Rational Mechanics & Analysis;May2012, Vol. 204 Issue 2, p515 

    In this article, we study the large time behavior of solutions of first-order Hamilton-Jacobi Equations set in a bounded domain with nonlinear Neumann boundary conditions, including the case of dynamical boundary conditions. We establish general convergence results for viscosity solutions of...

  • Homogenization and Enhancement for the G-Equation. Cardaliaguet, P.; Nolen, J.; Souganidis, P. // Archive for Rational Mechanics & Analysis;Feb2011, Vol. 199 Issue 2, p527 

    We consider the so-called G-equation, a level set Hamilton-Jacobi equation used as a sharp interface model for flame propagation, perturbed by an oscillatory advection in a spatio-temporal periodic environment. Assuming that the advection has suitably small spatial divergence, we prove that, as...


Read the Article


Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics